First big low while on Citalopram

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

polly_pet
New Member


Date Joined Dec 2006
Total Posts : 16
   Posted 1/29/2007 2:34 AM (GMT -7)   
I've been on 20mg of Citalopram a day for about 4 or 5 weeks now and everything was going fine, I felt so much more motivated and guarded from bad thoughts. However, this weekend was awful: I felt down for the first time in a while, I started to have a panic attack, my nerves were all over the place and all I wanted to do was to close the curtains and lie in bed during the day.
 
I feel quite annoyed that this has happened. I was doing so well and feeling so much better. sad

ShynSassy
Veteran Member


Date Joined Dec 2005
Total Posts : 3036
   Posted 1/29/2007 5:56 AM (GMT -7)   
Polly
Meds don't make the depression and panic attacks go away,they just help you cope with them. And you are going to have down days no matter what. But,it might be time to call your doctor and see if it is now time to up the dosage,or give you something else.
Just because you had one bad weekend in 5 weeks,give yourself some credit. You have been doing great..So you might need to sit down and try to figure out what caused this. You might be amazed on what you find.

Good Luck
Chronic Depression, Panic Attacks,Anxiety Attacks,Anorexia


LondonGirl22
Veteran Member


Date Joined Jan 2006
Total Posts : 1629
   Posted 1/29/2007 6:36 AM (GMT -7)   
Hi Polly,
 
When a person is depressed, it is normal to have good and bad days.  Meds are great but they don't solve everything.  I still have low days and anxious times even though I take meds.
Shy is right - try to work out what made you feel this way and that may help you to combat it in the future.
 
You could talk to your doctor about the possibility of increasing your med to see if that helps.  Don't be too hard on yourself, it sounds like you have been doing really well so please don't let one bad weekend spoil it.
 
Try to concentrate on the good days you have had and that they outway the bad times.
 
Take care

Victoria x

Contact me at: victoria@healingwell.net

Xx life is worth living xx

 


polly_pet
New Member


Date Joined Dec 2006
Total Posts : 16
   Posted 1/29/2007 7:15 AM (GMT -7)   
Thank you both for the supportive words. I know what caused it so I know how to avoid it in future, I suppose I've just been really naive in thinking that I can take on big things without getting down just because I've been feeling better. I think that since I've been on anti-depressants I've felt so protected that I forgot that the pills only help you cope with the symptoms, not run away from them.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 11:14 AM (GMT -7)
There are a total of 2,734,770 posts in 301,246 threads.
View Active Threads


Who's Online
This forum has 151352 registered members. Please welcome our newest member, dillon91750.
334 Guest(s), 9 Registered Member(s) are currently online.  Details
ResilienceR, TOOTY, tickcheckguy, 1000Daisies, Girlie, smlafleur, ChickNorris, fenway17, beachbum50


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer